Subscribe

My Doctor made me cry…..

My Doctor made me cry…..

 

I woke up two weeks ago with an eye issue.  I am not sure what happened.  The only think I knew is that when I opened my peepers, the left one burned.  I went about my  morning rituals, and put in my contact lenses about 8:00 a.m., right before I left for my office.  About 11:00, I was feeling like there was a boulder in my left eye, so I removed my contact, and went through the rest of the day much like Cyclops.   Wednesday and Thursday came and went, and still I could not wear my contact lens with comfort.  My husband and I discussed that if my eye was not better by Friday, I would seek a professional opinion.

 

Friday came, and I was able to wear my contact lens, but my eye watered all morning.  We made an appointment for the afternoon with the ophthalmologist   He told me that somehow I had scratched my cornea, and there was an infection deep in the tissue.  He recommended that I get a Rx of antibiotics filled, and put the drops in my eye every hour.

 

Like a good patient, I followed his instructions.  I went to the pharmacy and purchased the medication.  I dutifully put the drops into my eye.   As an alternative healthcare professional, I do not take drugs lightly.  I believe that there are times when the body is in crisis, and a medication is in order.  Most of the time I like to treat my ailments in a holistic fashion.   Indeed, I had been treating my eye before I went to the doctor with a natural antibiotic.  When I read the patient handout that came with the Rx, I was uncomfortable with the side effects.  The handout said not to use the medication more than seven days, or risk a super-infection of a fungal nature.

 

Now, contrary to popular opinion, a super-infection is not super.  This term means that the infection is somewhat ‘superimposed’ on the original infection.  It means that the original infection is still in place, but a second, more serious infection has also taken up residence.  It also means that the second is of a ‘super’ type that is impervious to most antibiotics (or in this case, anti-fungals.)

Here is a definition:    In medicine, superinfection is an infection following a previous infection, especially when caused by microorganisms that are resistant or have become resistant to the antibiotics used earlier.

Superinfection, according to Dorland’s illustrated medical dictionary, is a condition produced by sudden growth of a type of bacteria, different from the original offenders in a wound or lesion under treatment.

So, before I tell you what happened… what would you do?  Would you continue taking a medicine that was known to cause superinfections?

Let me know… post here, and also on my facebook page, Abundant Health and Wellness…  http://www.facebook.com/pages/Abundant-Health-and-Wellness-Clinic/154010811329884

Until next time….

Polly

 

 

5 Comments
  1. I would see a second opinion from my wholistic Medical Doctor, then would follow his/her advice.

  2. How many days did he tell you to take the drops for? Why would the medication cause a fungal infection after seven days? Does the medication begin to produce a fungus after a few days? What’s the percentage of individuals that become infected after seven days?

  3. Awesome article once again! Thanks!

Leave a Reply

Get in touch

Dr Polly logo
Abundant Health and Wellness Center
"My people are destroyed for lack of knowledge. Hosea 4:6"
"Behold, I have given you every plant yielding seed that is on the face of all the earth, and every tree with seed in its fruit. You shall have them for food. Genesis 1:29"

Join our newsletter

Sign up to receive news about new services, promotions, products and more.

Location

 323 E. Main Street Humble, TX 77338   I   281.312.2860